MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 5.0MM TI W/ MAXBRAID NO NDLS E SUT; PROSTHESIS, SPORTS MED

ZIMMER BIOMET, INC. 5.0MM TI W/ MAXBRAID NO NDLS E SUT; PROSTHESIS, SPORTS MED
Catalog Number 902572
Medical Device Problem Codes Fracture (1260); Failure to Advance (2524); Material Twisted/Bent (2981)
Health Effect - Clinical Codes Failure of Implant (1924); No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Foreign - event occurred in (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported approximately four (4) weeks ago during a rotator cuff repair surgery, the device failed to advance through the cortex.The surgeon tried two (2) devices, one (1) broke and one (1) bent.There was a thirty (30) minute delay while the surgeon located and removed the broken part from the patient.Surgeon used a third device to complete the surgery with no issues.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d9; g3; g6; h1; h2; h3; h6 visual examination of the returned product identified the screws have either been bent or fractured.Medical records were not provided.Dhr was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
5.0MM TI W/ MAXBRAID NO NDLS E SUT
Common Device Name
PROSTHESIS, SPORTS MED
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10717396
Report Number0001825034-2020-03865
Device Sequence Number3433254
Product Code HWC
UDI-Device Identifier00880304404328
UDI-Public(01)00880304404328
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K080088
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/13/2024
Device Catalogue Number902572
Device Lot Number504180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/05/2020
Supplement Date Received by Manufacturer03/15/2021
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Patient Age65 YR
Patient Weight77